Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 217, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 3, 2005, 2:39 PM CDT for Monroe County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 2:39 PM CDT (19:39 UTC)
- Expired
- Jul 3, 2005, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Monroe County, AL
The radar
The Mobile radar (KMOB), 141 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 031939 SVRMOB ALC099-032015- /O.NEW.KMOB.SV.W.0217.050703T1939Z-050703T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 315 PM CDT * AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FINCHBURG...OR ABOUT 13 MILES EAST OF GROVE HILL...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PACKARDS BEND BY 250 PM CDT FRANKLIN BY 300 PM CDT KEITH BY 310 PM CDT RIVER RIDGE AND NATCHEZ BY 315 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3180 8751 3160 8754 3162 8724 3184 8727 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:12 AM CDT, 11 hours 27 minutes earlier.
Area forecast discussion, Jul 3, 3:12 AM CDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 312 AM CDT SUN JUL 3 2005 .SYNOPSIS...WEATHER MAP THIS MORNING SHOWS A WEAK SURFACE FRONT OVER THE DEEP SOUTH...DRAPED EAST-WEST NEAR THE I-20 CORRIDOR. A TROPICAL WAVE OVER THE NORTHWEST CARIBBEAN WAS MOVING WEST NORTHWEST. SOME DEVELOPMENT OF THIS SYSTEM IS POSSIBLE OVER THE NEXT COUPLE OF DAYS. && .SHORT TERM...STATIONARY FRONT ACROSS PARTS OF MISSISSIPPI AND ALABAMA WILL WEAKEN AND DISSIPATE OVER THE NEXT 24 HOURS. SOUTH OF THE FRONT...WARM AND MUGGY. PRECIPITABLE WATER VALUES TWO INCHES OR MORE WITH AN H5 TROUGH MOVING OVER THE FORECAST AREA THIS AFTERNOON...HANGS AROUND AS A WEAKNESS IN BETWEEN H5 HIGH CENTERS CONTINUES EAST AND WEST OF REGION. WATER VAPOR LOOPS SHOW FORECAST AREA ON THE EDGE OF DRIER AIR BUT ALSO SHOWS DEEPER MOISTURE APPROACHING FROM THE SOUTH AND SOUTHEAST. 03/00Z AREA SOUNDINGS SHOW AIRMASS IS VERY MOIST IN THE LOWER LEVELS ALSO. THE GFS MOS POPS FOR TODAY ARE AROUND 70 PERCENT...WILL HAVE SCATTERED POPS THIS MORNING BECOMING LIKELY BY AFTERNOON. HAVE ALSO TRIMMED HIGH TEMPERATURES TODAY JUST A BIT DUE TO EXPECTED CLOUD COVER AND RAIN. /11 .LONG TERM...(MONDAY AND TUESDAY)...A DEEP TROPICAL AIRMASS REMAINS IN PLACE. THE LATEST GFS...UKMET...NAM...GEM MODELS SHOW A MID LEVEL RIDGE SETTING UP OVER FLORIDA AND THE EASTERN GULF. AROUND THE PERIPHERY OF THE UPPER RIDGE...A POTENTIAL TROPICAL SYSTEM ADVANCES OUT OF THE NORTHWEST CARIBBEAN AND ACROSS THE GULF. THE WEAKNESS IN THE RIDGE LOOKS TO BE OVER THE CENTRAL AND WESTERN GULF...WEST OF 88W. THIS SUGGESTS THAT THE SYSTEM SHOULD COME UP IN THE GENERAL DIRECTION OF LOUISIANA. MOISTURE FROM THIS FEATURE COULD IMPACT MUCH OF THE CENTRAL GULF...WITH HEAVIER RAINS WEST INTO LOUISIANA. THE POSITION AND STRENGTH OF THE UPPER RIDGE IS CRITICAL TO WHERE THIS FEATURE TRACKS AND REFINEMENTS TO THE FORECAST COULD BE NECESSARY. STAY TUNED. FOR ADDITIONAL INFORMATION ON THIS DISTURBANCE...REFER TO PRODUCTS FROM THE TROPICAL PREDICTION CENTER. HEADING INTO THE LATTER HALF OF THE WEEK...WILL CALL FOR DIURNAL TYPE THUNDERSTORMS. MAXES A BIT LOWER DUE TO CLOUDS AND RAIN TUESDAY...OTHERWISE... LITTLE CHANGE TO TEMPERATURES EXPECTED IN THE MEDIUM RANGE. /10 && .MARINE...BOTH THE GFS AND NAM SHOW THE NORTHERN SECTIONS OF AN EASTERLY WAVE PASSING SOUTH OF THE MARINE AREA THE FIRST HALF OF THIS WEEK. LOOKS AS IF UPPER HIGH DRIFTING WEST ACROSS FLORIDA THE FIRST OF THE WEEK WILL MOVE WAVE OVER THE WEST AND NORTHWEST GULF AND HAVE A MINIMAL IMPACT ON MARINE WINDS. GUIDANCE HAS 15 TO 25 KNOT WINDS AT 42040 ON TUESDAY BUT FORECAST WILL KEEP IT CLOSER TO 15 KNOTS AND BREAK THE MARINE GRIDS OUT IN NEARSHORE AND OFFSHORE GROUPS. SYSTEM DOES BEAR WATCHING HOWEVER AND CHANGES MAY BE NEEDED. /11 && .FIRE WEATHER...DAYTIME RH REMAINS WELL ABOVE CRITICAL...ALONG WITH MODERATE CHANCES OF WET WEATHER OVER THE NEXT SEVERAL DAYS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 74 91 76 / 70 30 50 30 PENSACOLA 86 77 89 77 / 70 30 50 30 DESTIN 86 78 88 78 / 70 30 50 30 EVERGREEN 88 72 90 72 / 60 20 50 20 WAYNESBORO 88 73 93 73 / 60 20 50 20 CAMDEN 90 73 93 73 / 60 20 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Jul 3, 7:23 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 723 AM CDT SUN JUL 3 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031900- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 723 AM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING LATER THIS MORNING WILL BECOME MORE NUMEROUS DURING THE AFTERNOON. A FEW STORMS MAY BE STRONG BY AFTERNOON...PRODUCING GUSTY WINDS AND HEAVY RAINS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STROKES. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.